Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 99, NWS Raleigh, NC

June 25, 20184 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2018, 7:41 PM EDT for 4 counties in North Carolina. It was in force for 79 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 7:41 PM EDT (23:41 UTC)
Expired
Jun 25, 2018, 9:00 PM EDT
In force
79 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 141 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:01 PM EDTTSTM WND DMG6 W Ansonville, NCONE TREE WAS REPORTED DOWN ACROSS RACETRACK ROAD.
Jun 25, 8:18 PM EDTTSTM WND DMGPeachland, NCONE TREE WAS REPORTED DOWN ALONG U.S. HIGHWAY 74 IN PEACHLAND, NC.
Jun 25, 8:29 PM EDTTSTM WND DMG2 Ene Candor, NCONE TREE WAS REPORTED DOWN ALONG HIGHWAY 211 NEAR THE MOORE COUNTY LINE.
Jun 25, 8:45 PM EDTTSTM WND DMG3 Se Covington, NCCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 SE COVINGTON. TREE DOWN ON CARTLEDGE CREEK ROAD. TIME ESTIMATED BY RADAR.
Jun 25, 9:05 PM EDTTSTM WND DMG3 Se Covington, NCTREE DOWN ON CARTLEDGE CREEK ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:02 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

972 
WUUS52 KRAH 252341
SVRRAH
NCC007-123-153-167-260100-
/O.NEW.KRAH.SV.W.0099.180625T2341Z-180626T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
741 PM EDT MON JUN 25 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Anson County in central North Carolina...
  Southeastern Montgomery County in central North Carolina...
  Richmond County in central North Carolina...
  Southeastern Stanly County in central North Carolina...

* Until 900 PM EDT

* At 740 PM EDT, severe thunderstorms were located along a line 
  extending from near Badin Lake through Albemarle to 6 miles east 
  of Unionville, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton,
  Ellerbe, Dobbins Heights, Candor and Lilesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3517 8040 3522 8028 3517 8016 3520 8011
      3516 7997 3536 7973 3525 7970 3524 7967
      3512 7957 3507 7958 3504 7946 3499 7957
      3494 7959 3491 7956 3485 7963 3482 7962
      3480 7972 3481 8032 3517 8028
TIME...MOT...LOC 2340Z 293DEG 26KT 3551 8014 3530 8018 3510 8040 

HAIL...0.88IN
WIND...60MPH
 
$$

MORROW
2 follow-up statements
518 
WWUS52 KRAH 260048
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
848 PM EDT MON JUN 25 2018

NCC123-167-260055-
/O.CAN.KRAH.SV.W.0099.000000T0000Z-180626T0100Z/
Montgomery NC-Stanly NC-
848 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
SOUTHEASTERN STANLY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. Heavy rain and weak 
wind gusts may still be a threat in these areas.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3491 8031 3500 8006 3518 7985 3518 7968
      3516 7964 3517 7962 3512 7957 3507 7958
      3504 7946 3499 7957 3494 7959 3491 7956
      3485 7963 3482 7962 3480 7970 3482 8032
TIME...MOT...LOC 0045Z 296DEG 22KT 3533 7962 3513 7980 3498 7999 

$$

NCC007-153-260100-
/O.CON.KRAH.SV.W.0099.000000T0000Z-180626T0100Z/
Anson NC-Richmond NC-
848 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHERN ANSON AND RICHMOND COUNTIES...

At 845 PM EDT, severe thunderstorms were located along a line
extending from 9 miles east of Biscoe to 12 miles north of Rockingham
to near Wadesboro, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Emergency management reported tree damage across 
         Montgomery County, including the area of Troy and Candor. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Hoffman, Ellerbe, Dobbins Heights,
Lilesville, Morven, Norman and McFarlan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3491 8031 3500 8006 3518 7985 3518 7968
      3516 7964 3517 7962 3512 7957 3507 7958
      3504 7946 3499 7957 3494 7959 3491 7956
      3485 7963 3482 7962 3480 7970 3482 8032
TIME...MOT...LOC 0045Z 296DEG 22KT 3533 7962 3513 7980 3498 7999 

HAIL...0.88IN
WIND...60MPH
 
$$

MORROW
627 
WWUS52 KRAH 260101
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
901 PM EDT MON JUN 25 2018

NCC007-153-260109-
/O.EXP.KRAH.SV.W.0099.000000T0000Z-180626T0100Z/
Anson NC-Richmond NC-
901 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANSON AND RICHMOND
COUNTIES WILL EXPIRE AT 900 PM EDT...
    
The storms which prompted the warning have continue to move east, 
and a new warning has been issued. Gusty winds and heavy rain 
are still possible with this line of storms.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

Remember, a Severe Thunderstorm Warning still remains in effect for 
far southeastern Anson County and Richmond County, North Carolina 
until 10:15pm EDT.

LAT...LON 3491 8031 3500 8006 3518 7985 3518 7968
      3516 7964 3517 7962 3512 7957 3507 7958
      3504 7946 3499 7957 3494 7959 3491 7956
      3485 7963 3482 7962 3480 7970 3482 8032
TIME...MOT...LOC 0059Z 293DEG 26KT 3529 7951 3509 7969 3494 7988 

$$

MORROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM EDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
300 PM EDT Mon Jun 25 2018

.SYNOPSIS...
A surface boundary will drift south overnight and stall across
northern South Carolina on Tuesday. The front will linger across
the Carolinas into Wednesday before beginning to dissipate as
another cold front approaches from the northwest on Thursday.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...

Radar and satellite imagery highlight the first of a few mid level
perturbations expected to cross central NC during the next 18-24
hours. This initial disturbance currently passing just north of the
VA/NC border, north of Raleigh, and triggering isolated convection
within the deck of mid level clouds over the northern Piedmont and
northern Coastal Plain. This feature will continue to skirt to our
north-northeast through late afternoon, triggering additional
showers and storms, primarily north-northeast of Raleigh. While bulk
shear is decent over this region (~30kts), instability weak at best
and not projected to become anymore unstable.

The next perturbation currently initiating/sustaining bands of
convection across eastern TN, moving into the higher terrain of
western NC. As this upper level support gets closer to the Foothills
and western Piedmont of NC, should see additional t-storms develop
in vicinity of the Yadkin/Pee Dee River by 20Z. At the same time,
shear will be increasing over this region, helping to organize the
convection into broken bands. Where the bands bow out is where the
probability of locally damaging winds will be greatest. Still
appears that the best instability will reside in vicinity of the
SC/NC border. Latest meso analysis has low level lapse rates in
excess of 8 deg C, thanks to temperatures in the low-mid 90s and
dewpoints in the mid-upper 60s, plus forecast soundings depict deep
inverted V signatures in this region. Additionally, DCAPE of 1000
J/kg expected to cover this region into the evening. Thus, still
expect a significant wind threat for our southern counties as these
storms move east-southeast across this region, primarily between 6
PM and 10 PM. The storms that possess sustained updrafts with mid
level rotation will also have the greatest threat to produce hail to
the size of quarter or ping pong balls, though this occurrence
should be rare.

Earlier indications of storms moving repeatedly across the same
location  are weaker compared to 12-24 hours ago. Thus, the threat
for localized flooding has diminished for the time being.

It appears that convection will diminish in coverage and intensity
after 03Z, with just isolated-scattered showers and isolated storms
possible through the overnight. A low level east-northeast wind will
usher a slightly cooler, though not necessarily a less humid, air
mass into our region overnight. Min temps by early Tuesday should
vary from the upper 60s to the lower 70s.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 240 PM Monday...

Difficult forecast with the dependent evolution of multiple
features likely to drive the sensible weather on Tuesday and
Tuesday night.

The upper air pattern will feature a ridge aloft centered over the
Gulf of Mexico with a weak northwest flow aloft. Multiple
convectively enhanced perturbations in the flow aloft will
transition across and toward central NC during the period. In
addition, a surface boundary noting a notable drop in dew points
will be positioned across northern SC at the start of the
period.

It appears the front should be established south of the RAH CWA on
Tuesday morning although its exact location will be dependent
on how the convection tonight evolves and the impact of a
convectively induced cold pool. NWP guidance is stubborn with
a northward retreat of the boundary during the day. The result
should be a cooler and more stable air mass across central NC
with a rather moist profile. With the addition of a couple of
disturbances in the flow aloft, expect some scattered showers in
the morning, mainly across the north that slide east and
northeast across the western and northern Piedmont northeast
toward the northern Coastal Plain. A midday lull appears likely
followed by an increase in showers and storms during the
afternoon and evening. The air mass on Tuesday afternoon is likely
to be weakly unstable, potentially moderately, near the SC border.
Still, several CAMs signal that convection in the central Plains
will generate an MCV that will rapidly move east, and support a band
of showers and storms that sweeps east across central NC between
late afternoon and mid evening. Rain chances decrease significantly
overnight.

With clouds and a cooler airmass, temperatures on Tuesday will
range in the 70s for most of the day with highs in the 79 to 86
range. Lows on Tuesday night will range in the upper 60s to lower
70s. -Blaes
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 155 PM Monday...

The upper pattern will be shifting in the mid week as a final short
wave moves east across the Great Lakes and its associated weakening
surface front moves slowly southeast and across the area Wednesday
into Wednesday night. A residual CAD airmass will be in place, with
cloudiness hindering the morning temperature rise, but erosion will
be quick as southwest flow deepens and strengthens ahead of the
front. Expect highs to reach 85 northwest to around 90 across the
south with 30-40 PoPs at this point, which could be on the low side.
The upper trof axis will be slow to move off the coast Thursday and
will maintain chance PoPs tied to the diurnal cycle in the coastal
Plain. Highs will be on the uptick with increased sun and warm air
advection...mostly lower 90s.

Late week through early next week will be dominated by strong high
pressure aloft building over the Mid Atlantic region, with weak
surface ridging down the coast. This will provide us with dry and
hot weather through the period, but the stacked ridging will not be
in a favored position to produce excessively hot temperatures as low
level flow will be predominantly northeasterly. The subsident
atmosphere will be unfavorable for convection, but the flow will
enhance inland progression of the sea breeze each day, so widely
scattered late day storms will be possible in the Coastal
Plain/Sandhills. Highs Friday through Monday will top out in the mid
90s after morning mins in the low to mid 70s.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 205 PM Monday...

Current VFR conditions at 18Z across central NC will deteriorate
from the west later this afternoon and tonight as clusters of
showers and thunderstorms cross the region. The bulk of the showers
and storms will occur between 20Z through 03Z. The stronger/severe
storms will be accompanied by very heavy rain producing brief
instances of IFR visibility and wind gusts 40-55kts, and possibly
some hail.

While the threat for strong/severe convection will dwindle after
02Z, areas of showers will persist through the night and into early
Tuesday. In addition, ceilings will lower into the LIFR/IFR
categories after midnight, and persist into Tuesday morning. Slow
improvement in the ceilings is anticipated for Tuesday afternoon
through Wednesday morning.

Convection should be less numerous from mid week and beyond as an
area of high pressure strengthens just north of our region. The
presence of this system should inhibit afternoon convective
development, especially across the northern counties, with isolated-
scattered convection possible late in the day-early evening across
the far south-southeast. Otherwise VFR parameters anticipated for
the remainder of the week and into the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, Jun 25, 3:44 PM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
344 PM EDT Mon Jun 25 2018

NCZ038-039-073>077-083>086-088-089-260930-
Davidson-Randolph-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
344 PM EDT Mon Jun 25 2018

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Hot and
humid conditions are anticipated for the later half of the week into
the weekend. Heat indices 100 to 105 degrees are expected during this
period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through 10 PM EDT.

NCZ007>011-026>028-260930-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-
344 PM EDT Mon Jun 25 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Hot and
humid conditions are anticipated for the later half of the week into
the weekend. Heat indices around 100 degrees are expected during
this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>025-040>043-078-260930-
Forsyth-Guilford-Alamance-Orange-Durham-Chatham-Wake-Johnston-Wilson-
Wayne-
344 PM EDT Mon Jun 25 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Isolated severe thunderstorms are likely through early this evening.
The main severe weather hazard will be damaging straight line winds.
The threat for severe weather appears greatest between 4 PM and
10 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low. Hot and
humid conditions are anticipated for the later half of the week into
the weekend. Heat indices between 100 and 105 degrees are expected
during this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 10 PM.

In the hours before

Special weather statement, Jun 25, 5:45 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
545 PM EDT MON JUN 25 2018

NCZ021>023-038>040-252315-
Guilford NC-Chatham NC-Alamance NC-Forsyth NC-Randolph NC-
Davidson NC-
545 PM EDT MON JUN 25 2018

...STRONG TO SEVERE THUNDERSTORMS APPROACHING THE TRIAD FROM THE
WEST AND NORTHWEST SHORTLY...

At 541 PM EDT, Doppler radar was tracking a line strong
thunderstorms over Surry and Wilkes Counties that will be rapidly
moving into the Winston-Salem and Lexington areas between 600 PM and
630 PM. These storms may become severe, with damaging winds,
frequent lightning, and large hail.

Locations impacted include...
Winston-Salem, High Point, Asheboro, Lexington, Randleman,
Thomasville, Kernersville and Clemmons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3611 8050 3614 8044 3626 8045 3625 7952
      3551 7953 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3583 8049 3584 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2141Z 240DEG 49KT 3619 8028

BADGETT
Local storm report, Jun 25, 5:53 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 WSW FAYETTEVILLE      35.06N 78.92W
06/25/2018                   CUMBERLAND         NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON MORGANTON
            ROAD.

&&

BSD
Special weather statement, Jun 25, 7:03 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
703 PM EDT MON JUN 25 2018

NCZ073-074-083-084-260015-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
703 PM EDT MON JUN 25 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ANSON...MONTGOMERY...
RICHMOND AND STANLY COUNTIES UNTIL 815 PM EDT...

At 702 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from near High Rock Lake through near East
Charlotte to near Lockhart. Movement was east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, Hamlet, Biscoe,
Ansonville, Hoffman and Plyler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3550 8030 3551 7977 3525 7970 3524 7967
      3519 7966 3512 7957 3507 7958 3506 7949
      3504 7946 3499 7957 3494 7959 3491 7956
      3485 7963 3482 7962 3481 8032 3519 8028
      3517 8035 3518 8037 3516 8044 3519 8051
TIME...MOT...LOC 2302Z 291DEG 30KT 3564 8037 3517 8077 3480 8156

MORROW
Local storm report, Jun 25, 7:13 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     1 WSW CLEMMONS          36.02N 80.40W
06/25/2018                   FORSYTH            NC   911 CALL CENTER

            ONE LARGE TREE WAS REPORTED DOWN ON MEETING
            HOUSE LANE, NEAR CLEMMONS ROAD.

&&

BSD
Special weather statement, Jun 25, 7:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
721 PM EDT MON JUN 25 2018

NCZ084-085-252345-
Scotland-Richmond-
721 PM EDT MON JUN 25 2018

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF Scotland and
southeastern Richmond Counties Until 745 PM EDT...

At 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR Laurinburg...MOVING east AT 25 MPH.

Hail up to the size of dimes AND Wind gusts up to 40 mph WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
Laurinburg...Hamlet...Dobbins Heights...Gibson...East Laurinburg and
Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3480 7968 3480 7969 3481 7970 3493 7970
      3493 7940 3477 7936 3463 7946
TIME...MOT...LOC 2321Z 261DEG 22KT 3485 7953

NP
Local storm report, Jun 25, 7:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
733 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     LEXINGTON               35.81N 80.26W
06/25/2018                   DAVIDSON           NC   911 CALL CENTER

            OFFICIALS HAVE RECEIVED SEVERAL REPORTS OF
            TREES BLOWN DOWN INTO RESIDENCES ACROSS THE
            COUNTY.

&&

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:26 PM EDTSpecial Weather StatementRAHChatham49 min
Jun 24, 8:45 PM EDTSpecial Weather StatementRAHWake45 min
Jun 24, 8:47 PM EDTSpecial Weather StatementRAHWilson43 min
Jun 24, 8:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson68 min
Jun 24, 8:55 PM EDTSevere Thunderstorm WarningRAHChatham, Wake27 min
Jun 24, 10:10 PM EDTSevere Thunderstorm WarningRAHSampson39 min
Jun 25, 3:26 PM EDTSpecial Weather StatementRAHCumberland, Hoke64 min
Jun 25, 3:28 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke30 min
Jun 25, 4:22 PM EDTSpecial Weather StatementRAHCumberland38 min
Jun 25, 4:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson52 min
Jun 25, 4:32 PM EDTSpecial Weather StatementRAHHoke28 min
Jun 25, 4:44 PM EDTAreal Flood AdvisoryRAHCumberland92 min
Jun 25, 5:06 PM EDTSpecial Weather StatementRAHHoke, Scotland24 min
Jun 25, 5:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke49 min
Jun 25, 5:17 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland43 min
Jun 25, 5:45 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph90 min
Jun 25, 6:27 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth78 min
Jun 25, 7:03 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly72 min
Jun 25, 7:17 PM EDTSevere Thunderstorm WarningRAHGuilford, Montgomery, Randolph, Stanly73 min
Jun 25, 7:21 PM EDTSpecial Weather StatementRAHScotland24 min
Jun 25, 7:48 PM EDTSpecial Weather StatementRAHScotland27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.